# SDR 2012FA0000031

- Difficulty date: January 18, 2012
- Submitted: January 18, 2012
- Operation: General aviation
- Aircraft: N426RM
- Make and model: Piper PA-28-181
- Aircraft serial: 2843529
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug
- Part number: LW12892
- Condition: Disintegrated
- Location: Rocker Shaft
- Part time: 1,600 hours
- Component: Cylinder, Lyc
- Component part number: 0360A4M
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON RECENT REPLACEMENT OF VALVE COVER GASKETS, DISCOVERED THE ROCKER SHAFT PLUGS HAVE BROKEN INTO SMALL PIECES.  IT APPEARS THAT DUE TO THE HIGH INTERNAL HEAT ASSOCIATED WITH THIS PART OF THE ENGINE, THAT THE PLUGS HAVE LIKELY SEIZED INTO PLACE AND OR BECOME SO BRITTLE THAT WHEN THEY DO SEIZE INTO PLACE THEY BREAK.  DO NOT BELIEVE ANY PLASTIC WITH THIS PART HAS CAUSED ANY DAMAGE AND THE OIL FILTER SHOULD STOP ANY PROBLEMS, HOWEVER WE HAVE SEEN SO MANY OF THESE PROBLEMS RECENTLY I WOULD QUESTION THE MATERIAL BEING USED IN THE DESIGN OF THE PART.
